Hail, Page
- When
- April 22, 8:15 AM CST
- Where
- Page County, 0.52 mi E of Shenandoah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.770, -95.360
Warm advection ahead of an upper low kicked off a line of thunderstorms which moved across western Iowa during the morning hours of April 22.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Warm advection ahead of an upper low kicked off a line of thunderstorms which moved across western Iowa during the morning hours of April 22.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 22, 2:41 AM CST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 341 AM CDT SUN APR 22 2007 .DISCUSSION... POTENTIAL ACTIVE SEVERE WEATHER DAY STILL ON TRACK FOR THE OAX CWA AS A VIGOROUS UPPER LOW STLT SHOWED MOVING TWD SWRN KS AT 07Z MOVES ACROSS ERN NEBRASKA AROUND MAX HEATING. STILL FAVOR SLOWER SOLUTION OF NAM/ECMWF/UKMET OVER GFS WHICH WOULD BRING THE AXIS OF THE 500 MB UPR LOW TO NEAR THE MO RIVER BY 00Z. ECMWF IS A BIT FASTER WITH SFC LOW TRACK THAN NAM/UKMET WHICH BRING SFC LOW TO VCNTY OF OMA AT 00Z WHICH WOULD BE A BIT MORE FAVORABLE FOR BACKED SFC WINDS NEAR MAX HEATING AND ROTATING STORMS. COVERAGE AND STRENGTH OF THE ACTIVITY AHEAD OF THE UPPER LOW IS LESS THAN WHAT WAS EXPECTED YDA ATTM DUE TO DRIER AND MORE STABLE AIR IN SFC-850 MB LAYER THAT HAD SPREAD NWWD AROUND WRN PERIPHERY OF THE ERN U.S. RIDGE. CONDITIONS SHOULD BE DESTABILIZING INTO THIS MORNING THOUGH AS UPPER LOW APPROACHES AND MOISTURE INCREASES. THUS WOULD EXPECT SOME SHOWER/TSTM DEVELOPMENT AHEAD OF THE UPPER LOW LATER THIS MORNING TO SPREAD NE ACROSS THE CWA WITH CATEGORICAL POPS OVER A LARGE PART OF THE CWA BY AFTN AS DRY LINE PUNCHES NEWD TOWARD CWA AND COLD CORE OF THE UPPER LOW MOVES ACROSS. WITH STRONG LOW LVL JET AXIS EXPECTED TO EXTD ACROSS SERN ZONES INTO THIS AFTN...BOOSTED WINDS THERE AND RAISED TEMPS A DEG OR TWO. AREA WILL ALSO HAVE TO BE MONITORED FOR POSSIBLE WIND ADVSRY IF ENOUGH BREAKS DEVELOP OR LINGER INTO AFTN. CONTINUED MENTION OF SEVERE IN GRIDS OVER MUCH OF THE CWA FROM LATE MORNING THROUGH 00Z. DUE TO A SLIGHTLY SLOWER MOVEMENT OF THE SYSTEM...EXTENDED LIKELY POPS OVER MUCH OF WRN IA INTO THE EVENING PERIOD. SFC RIDGE AXIS APPEARS IT WL BE MOVG ACROSS THE CWA A LITTLE SLOWER THAN PREVIOUSLY THOUGHT ON MONDAY WHICH SHOULD DELAY THE SHIFT TO ESE SFC WINDS. OTHERWISE MADE LTL/NO CHANGES. GFS REMAINS THE FASTEST AND MORE AGGRESSIVE IN SPREADING PCPN BACK ACROSS THE CWA MONDAY NIGHT...ABOUT 6 HOURS OR SO FASTER THAN NAM. USED A COMPROMISE AND TRIMMED BACK POPS ERN ZONES...ESPECIALLY BEFORE 06Z. ALL MODELS CONTINUE TO POINT AT SIGNIFICANT OVERRUNNING SETTING UP OVER THE CWA TUE AS NEXT UPPER LOW BEGINS TO MOVE ONTO THE PLAINS. APPEARS PCPN SHIELD SHOULD EXTEND OVER EVEN NRN ZONES SO TRIMMED TEMPS DOWN A FEW DEGREES THERE TUE. ALSO SINCE 850 MB THERMAL RIDGE COULD BULGE INTO SRN ZONES...PER 00Z OPERATIONAL AND 12Z ENSEMBLE MEAN FROM GFS...LEFT SOME LOWER 70S SRN ZONES. OOZ OPERATIONAL RUNS OF ECMWF AND GFS EJECT THIS NEXT TROUGH A LITTLE QUICKER THAN EARLIER GFS AND GFS ENSEMBLE MEAN...SO SOME CHANCE WEDNESDAY MAY TURN OUT DRIER THAN FORECAST...SPCLY NRN ZONES. DECIDED TO MAKE LTL/NO CHANGES TO WEDNESDAY ATTM...BUT DID TRIM BACK POPS WED NGT AND REMOVED THEM FROM THURSDAY. LOOKS LIKE A NRN STREAM TROUGH WILL BE CROSSING THE NRN PLAINS LATE IN THE WEEK WITH RIDGING AND WARMER TEMPS BY SATURDAY ACCORDING TO LATEST GFS/ECMWF. A BIT OF A CHANGE FROM EARLIER RUNS AND NOT REFLECTED IN GRIDS. HOWEVER...MADE LTL/NO CHANGES ATTM AND WL LET DAY SHIFT TAKE A LOOK AT NEW RUNS TO DECIDE IF ANY CHANGES ARE WARRANTED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 AM CDT SUN APR 22 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230045- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 545 AM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVER EASTERN NEBRASKA AND SOUTHWEST IOWA THIS MORNING. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. STRONGER AND PROBABLY SEVERE THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. THERE SHOULD BE ENOUGH INSTABILITY AND WIND SHEAR FOR SUPERCELL THUNDERSTORMS WITH HAIL AND DAMAGING WINDS POSSIBLE. THIS WEATHER PATTERN ALSO SUPPORTS ISOLATED TORNADOES. THE AREA MOST FAVORABLE FOR THE STRONGER STORMS AND ISOLATED TORNADOES APPEARS TO BE ALONG AND SOUTHEAST OF A LINE FROM DAVID CITY NEBRASKA TO ONAWA IOWA. HOWEVER... SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS ARE ALSO POSSIBLE OVER NORTHEAST NEBRASKA AS A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM LIFTS ACROSS THE AREA. MOST OF THE SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOVING OUT OF THE AREA AROUND SUNSET OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA MONDAY NIGHT AND CONTINUE THROUGH TUESDAY NIGHT. SEVERE WEATHER COULD DEVELOP DURING THIS TIME DEPENDING ON THE TRACK OF ANOTHER LOW PRESSURE SYSTEM THAT WILL BE MOVING ONTO THE PLAINS. HEAVY RAIN ALSO APPEARS LIKELY. .SPOTTER INFORMATION STATEMENT... THERE IS A GOOD CHANCE THAT STORM SPOTTER ACTIVATION WILL BE REQUIRED TODAY...ESPECIALLY DURING THE HOURS FROM 1 PM UNTIL 8 PM...AND MAINLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. CHERMOK
The Omaha radar (KOAX), 104 km away, was scanning. The volume nearest the first event began at 14:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17020.